Table of Contents Author Guidelines Submit a Manuscript
Case Reports in Hematology
Volume 2018 (2018), Article ID 3106852, 3 pages
Case Report

Antiphospholipid Antibody Induced by Nivolumab

Hurley Medical Center, Michigan State University, East Lansing, MI, USA

Correspondence should be addressed to Emad Abu Sitta

Received 15 August 2017; Revised 5 December 2017; Accepted 12 December 2017; Published 11 January 2018

Academic Editor: Massimo Gentile

Copyright © 2018 Ahmed Aburahma et al. This is an open access article distributed under the Creative Commons Attribution License, which permits unrestricted use, distribution, and reproduction in any medium, provided the original work is properly cited.


Nivolumab is a monoclonal antibody against the programmed death protein 1 and is used for patients with advanced melanoma. It is associated with potentially immune-related adverse events, including disorders of the skin, GI tract, and the thyroid; these disorders were successfully treated with prednisone and infliximab. Other immunotherapeutic agents were observed to induce the formation of antiphospholipid antibody (APA) including α-interferon and interleukin-2. We present a case of APA development after the third dose of nivolumab in a 71-year-old male with advanced melanoma. The APA was detected after finding a prolonged aPTT; the lupus anticoagulant assay tested positive. The patient was treated with prednisone but, unfortunately, he expired a few days later.